Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 7, 2012, 7:20 PM EDT for Marion County, Schley County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 7:20 PM EDT (23:20 UTC)
- Expired
- May 7, 2012, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
Counties Marion County, GA, Schley County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WWUS82 KFFC 072320
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON MAY 7 2012
GAZ091-092-072345-
720 PM EDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN SCHLEY AND
MARION COUNTIES UNTIL 745 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY AND MARION COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FIVE POINTS...TAZEWELL...CEDAR CREEK...
CONCORD...WALLS CROSSING...MURRAYS CROSSROADS...PUTNAM AND DOYLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3219 8442 3240 8458 3250 8443 3248 8441
3241 8439 3243 8438 3243 8436 3238 8435
3240 8433 3237 8432 3237 8426 3236 8425
3230 8426
TIME...MOT...LOC 2321Z 323DEG 6KT 3239 8443
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 7, 3:50 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 7, 3:50 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT MON MAY 7 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AREA OF SHOWERS THAT DEVELOPED OVER EASTERN GEORGIA HAS DEVELOPED INTO A LINE BETWEEN ATL AND AHN...STRETCHING SOUTHWARD AND EAST OF MCN. CLOUD COVERAGE HAS HELPED TO LIMIT INSTABILITY ACROSS THAT AREA BUT WITH SOME BREAKS IN THE CLOUDS...HAVE STARTED TO SEE INCREASED THUNDER. AS THIS AREA DRIFTS TOWARD THE EAST...THE WESTERN HALF OF THE CWA SHOULD BECOME MORE ACTIVE EARLY THIS EVENING AND CAN ALREADY SEE SOME CELLS DEVELOPING ACROSS THAT AREA. THE WESTERN HALF OF THE CWA WOULD ALSO BE THE FOCUS FOR THE STRONGER STORMS AS SLIGHTLY LESSER CLOUD COVERAGE HAS ALLOWED FOR GREATER DESTABILIZATION. OVERNIGHT...THE FOCUS WILL SHIFT TO THE NORTHWEST AS A SHORTWAVE MOVES INTO NORTHWEST GEORGIA. BEFORE THIS SHIFTS ACROSS THE MOUNTAINS AND WASHES OUT THOUGH IT WILL HELP TO ENHANCE THE CHANCE OF PRECIPITATION ACROSS THE NORTH TONIGHT. FRONT MOVES INTO NORTHWEST GEORGIA ON TUESDAY AND THIS WILL HELP TO ONCE AGAIN KEEP THE FOCUS OF ACTIVITY ACROSS NORTH GEORGIA. WITH DECENT INSTABILITY...MU CAPE VALUES OF 2000 J/KG...BUT WEAK SHEAR /BOTH 0-1 AND 0-6KM/...MAIN THREAT WITH STORMS WOULD BE DAMAGING WIND AND HAIL. CANT RULE OUT A FEW SEVERE STORMS ON TUESDAY...BUT AT THIS POINT NOT EXPECTING A WIDESPREAD SEVERE EVENT. FRONT WILL WEAKEN OVERNIGHT ON TUESDAY AS IT DRIFTS INTO CENTRAL GEORGIA SO HAVE SHOWED TREND OF DECREASING POPS. MAX TEMPS ON TUESDAY ARE ON THE LOWER SIDE OF GUIDANCE DUE TO EXPECTED CLOUD COVERAGE...OTHERWISE TEMPS ARE CLOSE TO GUIDANCE. .LONG TERM /WEDNESDAY THROUGH MONDAY/... LATEST ROUND OF EXTENDED RANGE GUIDANCE INDICATES CONTINUED GOOD AGREEMENT IN TIMING OF NEXT FRONTAL SYSTEM WITH THE GFS JUST SLIGHTLY FASTER ALTHOUGH WX EFFECTS ARE NEGLIGIBLE. CONTINUED THUNDERSTORM CHANCES INTO WEDNESDAY ALTHOUGH INSTABILITY AXIS RACES EAST AHEAD OF FRONT AND OVERALL INSTABILITY LOOKS LESS THAN THAT ON TUESDAY. CONTINUED LIMITED SHEAR PROFILE AND EXPECTED MAINLY HAIL AND ISOLATED WIND THREAT. HIGH PRESSURE AND A DRY FORECAST LOOK TO BE ON TAP BEHIND THE FRONT THURSDAY THROUGH SATURDAY. THOUGH...BOTH GFS AD ECMWF SHOW SOME INCREASE IN DEEPER MOISTURE SATURDAY NIGHT INTO SUNDAY AS A WEAK LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF AND A COLD FRONT DRIFTS SOUTHWARD FROM THE OH/TN VALLEY REGION. WILL KEEP SATURDAY NIGHT DRY FOR NOW...BUT HAVE INTRODUCED SLIGHT CHANCE POPS FOR MUCH OF THE AREA SUNDAY WITH THESE FEATURES POSSIBLY BEGINNING TO AFFECT THE STATE. COOLER BEHIND THE FRONT WITH MODELS ADVERTISING TEMPS BACK TO MORE NORMAL LEVELS. DEESE && 49 .AVIATION... 18Z UPDATE... SHRA CURRENTLY AFFECTING MAJORITY OF TAF SITES /NOT CSG/ AND TREND SHOULD CONTINUE THROUGH THIS AFTERNOON. MOSTLY SHOWERS BUT COULD SEE ISOLATED TO SCATTERED TSRA THROUGH 02Z TIME FRAME. LATE THIS AFTERNOON EXPECT BEST CHANCES OF CONVECTION TO SHIFT FROM EASTERN TO WESTERN TAF SITES. SHRA/TSRA SHOULD DECREASE IN COVERAGE OVERNIGHT...HOWEVER SOME LINGERING SHOWERS WILL STILL BE POSSIBLE. EXPECT COVERAGE TO INCREASE AGAIN ON TUESDAY. IFR TO LOW MVFR CIGS BY MORNING. ALTHOUGH WINDS ARE EASTERLY OVERALL...WITH LOCALIZED EFFECTS FROM TSRA...VRB CAN BE EXPECTED AROUND TSRA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON WIND...CIGS AND TSRA. HIGH CONFIDENCE ON SHRA. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 79 63 83 / 30 60 50 60 ATLANTA 64 80 65 81 / 40 60 50 60 BLAIRSVILLE 61 75 59 74 / 60 60 60 70 CARTERSVILLE 64 80 60 79 / 50 60 50 70 COLUMBUS 66 86 67 86 / 40 60 50 60 GAINESVILLE 62 77 62 80 / 50 60 60 70 MACON 62 84 64 87 / 20 50 50 60 ROME 64 82 61 79 / 60 60 50 60 PEACHTREE CITY 62 81 62 81 / 40 60 50 60 VIDALIA 66 87 67 89 / 20 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FIEUX LONG TERM....DEESE AVIATION...FIEUX
Hazardous weather outlook, May 7, 6:05 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT MON MAY 7 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY SEVERE STORM WILL BE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. WESTERN GEORGIA WILL BE A LITTLE MORE LIKELY THAN OTHER AREAS TO SEE SEVERE STORMS BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT IN OTHER AREAS. LOCALLY HEAVY RAIN MAY ALSO PRODUCE UP TO 2 INCHES IN ISOLATED AREAS. ANY STORMS SHOULD BEGIN TO WEAKEN AFTER 10 PM. .DISCUSSION... INSTABILITY REMAINS FAIRLY HIGH EARLY THIS EVENING...IN SPITE OF TEMPERATURES BEING A LITTLE COOLER THAN THIS TIME YESTERDAY. SURFACE BASED CAPE VALUES RANGE FROM 800 TO 1500 ACROSS THE AREA WITH THE HIGHER VALUES OVER WESTERN PARTS OF GEORGIA. VERTICAL WIND SHEAR AGAIN IS VERY LOW SO ANY STORMS WILL BE GENERALLY DISORGANIZED AND SLOW MOVING. DUE TO THE MODERATELY HIGH INSTABILITY...ONE OR TWO STORMS COULD PULSE UP TO SEVERE LEVELS BEFORE WEAKENING...PRODUCING A BRIEF PERIOD OF LARGE HAIL AND/OR DAMAGING WINDS. STORMS ARE EXPECTED TO BE LESS INTENSE THAN LAST NIGHT AND MORE LIKELY TO DISSIPATE EARLIER THIS EVENING COMPARED WITH LAST NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL PUSH THROUGH THE AREA THROUGH WEDNESDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS PRECEDING ITS PASSAGE. ISOLATED STRONG STORMS ARE EXPECTED TUESDAY AND ISOLATED SEVERE STORMS WEDNESDAY WITH THE ACTUAL FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRIER CONDITIONS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. SNELSON
In the hours before
Special weather statement, May 7, 4:53 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON MAY 7 2012
GAZ019-072145-
453 PM EDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FLOYD COUNTY UNTIL 545 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COOSA...ROME...ARMUCHEE...PINSON AND SHANNON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3438 8533 3442 8522 3444 8510 3443 8509
3442 8511 3440 8509 3440 8503 3439 8501
3435 8501 3432 8503 3423 8503 3420 8533
3434 8536
TIME...MOT...LOC 2053Z 259DEG 13KT 3431 8524Special weather statement, May 7, 6:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT MON MAY 7 2012
GAZ005-007-012-072300-
632 PM EDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY...
GILMER AND GORDON COUNTIES UNTIL 700 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKELSVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY...GILMER AND GORDON COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE REDBUD...AUDUBON...
NICKELSVILLE...NORTH GEORGIA SPEEDWAY...CARTERS...CHATSWORTH...
RAMHURST...TAILS CREEK AND FORT MOUNTAIN STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3465 8452 3451 8484 3462 8493 3464 8491
3467 8494 3468 8491 3466 8490 3468 8489
3469 8491 3469 8490 3482 8469
TIME...MOT...LOC 2232Z 238DEG 17KT 3463 8480Special weather statement, May 7, 6:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT MON MAY 7 2012
GAZ081-072315-
634 PM EDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN CRAWFORD COUNTY
UNTIL 715 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBERTA...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRAWFORD COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MUSELLA...HORNS...ROBERTA...KNOXVILLE...FRIENDSHIP
AND SANDY POINT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3262 8407 3264 8406 3264 8407 3268 8411
3267 8413 3268 8414 3279 8416 3283 8390
3280 8387 3263 8386 3261 8388
TIME...MOT...LOC 2234Z 265DEG 4KT 3271 8404Special weather statement, May 7, 7:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON MAY 7 2012
GAZ091-092-072345-
720 PM EDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN SCHLEY AND
MARION COUNTIES UNTIL 745 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY AND MARION COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FIVE POINTS...TAZEWELL...CEDAR CREEK...
CONCORD...WALLS CROSSING...MURRAYS CROSSROADS...PUTNAM AND DOYLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3219 8442 3240 8458 3250 8443 3248 8441
3241 8439 3243 8438 3243 8436 3238 8435
3240 8433 3237 8432 3237 8426 3236 8425
3230 8426
TIME...MOT...LOC 2321Z 323DEG 6KT 3239 8443The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 28 min |
| May 6, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 40 min |
| May 6, 8:09 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| May 6, 8:17 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| May 6, 8:22 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 23 min |
| May 6, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 51 min |
| May 6, 8:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| May 6, 8:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| May 6, 8:42 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
| May 6, 8:54 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| May 6, 9:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| May 6, 9:38 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 37 min |
| May 6, 9:53 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 37 min |
| May 7, 4:53 PM EDT | Special Weather Statement | FFC | Floyd | 52 min |
| May 7, 6:32 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| May 7, 6:34 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.